Joe D Mashburn

Professor; Chair
Full-Time Faculty
College of Arts and Sciences: Mathematics

Profile

Dr. Mashburn graduated in 1976 from what was then called Southern Missionary College with a double major in mathematics and physics. He attended graduate school at the University of California, Riverside, where he received his Ph.D. in mathematics in 1981. His dissertation was concerned with the relationship between omega-chain continuous functions. He began teaching at the University of Dayton in the fall of 1981. He continues to study set-theoretic topology and ordered sets. In 1992, Dr. Mashburn organized a special session in set-theoretic topology for the American Mathematical Society meeting held at Wright State University. He assisted with some of the initial organization and updated of the Topology Atlas (http://at.yorku.ca/topology/), a web site devoted to matters associated with topology. Dr. Mashburn is a member of the American Mathematics Society and reviews papers for the Mathematical Review.

Degrees

  • Ph.D., University of California, Riverside, 1981

Research Interests

  • Set-theoretic topology
  • Ordered sets

Selected Publications

"A note on reordering ordered topological spaces and the existence of continuous, strictly increasing functions," Topology Proceedings, 20 (1995), 207-250.

(with Gruenhage) "On the decomposition of order-separable posets of countable width into chains," Order, 16 (1999), 171-177.

(with Balogh, Bennett, Gruenhage, and Lutzer) "OIF Spaces," Questions and Answers in General Topology, 18 (2000), 129-141.

(with Grimm and Eloe) "A boundary value problem on an unbounded domain," Differential Equations and Dynamical Systems, 8 (2000), No. 2, 125-140.